Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 1, 2006, 4:42 PM EDT for Capitol Planning Region, Connecticut. It was in force for 48 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2006, 4:42 PM EDT (20:42 UTC)
- Expired
- Jun 1, 2006, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 108 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:43 PM EDT | HAIL 1 | West Hartford, CT | |
| Jun 1, 4:49 PM EDT | HAIL 1 | Newington, CT | |
| Jun 1, 4:50 PM EDT | TSTM WND DMG | West Hartford, CT | 3 TO 4 INCH DIAMETER LIMBS DOWN. |
| Jun 1, 4:55 PM EDT | TSTM WND DMG | East Windsor, CT | LARGE LIMBS DOWN. |
| Jun 1, 4:55 PM EDT | TSTM WND DMG | Windsor, CT | WIRES DOWN. |
| Jun 1, 5:00 PM EDT | TSTM WND DMG | Newington, CT | TREES DOWN AND SOME STREET FLOODING BERLIN TURNPIKE |
| Jun 1, 5:00 PM EDT | TSTM WND DMG | Newington, CT | LARGE TREES DOWN WILLARD AND NEW BRITAIN STREETS TIME APPROXIMATE |
| Jun 1, 5:00 PM EDT | TSTM WND DMG | Windsor, CT | NUMEROUS TREES AND WIRES DOWN |
| Jun 1, 5:30 PM EDT | TSTM WND DMG | Newington, CT | LARGE TREES DOWN WILLARD AND NEW BRITAIN STREETS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 012043 SVRBOX CTC003-013-012130- /O.NEW.KBOX.SV.W.0008.060601T2042Z-060601T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 443 PM EDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON... MANCHESTER...HARTFORD...EAST HARTFORD TOLLAND COUNTY IN NORTHERN CONNECTICUT THIS INCLUDES THE CITIES OF...VERNON...MANSFIELD * UNTIL 530 PM EDT * AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR HARTFORD...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM SHOULD BE NEAR... EAST HARTFORD AND WINDSOR BY 450 PM EDT SOUTH WINDSOR BY 455 PM EDT EAST WINDSOR BY 500 PM EDT MANCHESTER BY 505 PM EDT VERNON BY 510 PM EDT BOLTON BY 515 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4180 7283 4164 7273 4179 7219 4202 7233 $$
1 follow-up statement
000 WWUS51 KBOX 012106 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 506 PM EDT THU JUN 1 2006 CTC003-013-012130- /O.CON.KBOX.SV.W.0008.000000T0000Z-060601T2130Z/ TOLLAND CT-HARTFORD CT- 506 PM EDT THU JUN 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CENTRAL HARTFORD AND TOLLAND COUNTIES... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLINGTON...OR ABOUT 8 MILES EAST OF WINDSOR LOCKS... MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF TOLLAND BY 515 PM EDT STAFFORD SPRINGS AND 9 MILES NORTH OF WILLINGTON BY 520 PM EDT LAT...LON 4180 7283 4164 7273 4179 7219 4202 7233 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:30 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 1, 4:30 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT THU JUN 1 2006 ...SIGNIFICANT ADVERSE WEATHER THROUGH SATURDAY... .HAZARDS... CURRENT SHORT TERM SVR/FF THRU 02Z. OTRW FFA IN MOST VULNERABLE REGION OF EMA AND RI DUE TO ANTECEDENT WET GROUND FM MAYS RAINFALL. RIVER FLOWS GENERALLY HIGHER TODAY THEN JUST PRIOR TO 5/12 WE ARE EXPECTING ISOLATED 6 OR POSSIBLY 7 RAINS NEXT 48 HRS. MODELS HAVE SMALL DISAGREEMENT. AM ALSO CONCERNED THAT SUMMER CONVECTION TENDS TO OCCUR CLOSER TO THE SFC WARM FRONT... WHICH IS MODELED TO ALIGN ALONG THE S COAST... PLACING HEAVIEST RAINFALL JUST N OF THIS BOUNDARY WITH LESS EMPHASIS ON THE FRONTOGENETIC LIFT ZONE THAT THE GFS AND UKMET ARE FAVORING. COLLABORATION RESULTED IN THE SMALLER FFA. DENSE FOG...WE MAY NEED AN ADVY FOR DENSE FOG TONIGHT...BUT AWAITING PROGRESSIVE LOWERING VSBY BEFORE HITTING IT HARDER THAN CURRENT ZONE WORDING. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... 12Z GFS MODEL OF CHOICE. NAM STRUGGLED IN ITS FIRST 6 HRS. 12Z EC/UK ALL SLOWER THAN GFS/GGEM. SO SOME DISAGREEMENT ON WHEN THE BULK OF THE HEAVY RAIN OCCURS. MAV TEMPS MODIFIED PRIOR KBOX FCST. TONIGHT...ISOLATED SVR THIS EVENING MORPHS INTO ISO FLASH FLOODER AS KBOX CONTS IN TROP ZR MODE. THEN DIMINISHING RFALL OVERNIGHT AS HEAT SOURCE EBBS. FRIDAY...SOME DOUBT AS TO HOW MUCH RAIN. USED GFS MAV FOR TEMPS. FRIDAY NIGHT INTO SAT...WAA...DIFFLUENT THICKNESS...MASS FIELDS SUGGEST BIG RAIN. && .LONG TERM /SATURDAY THROUGH THURSDAY/... MDLS IN GD AGREEMENT THAT AN AMPLIFIED CLOSED WAVE /CLOSING OFF AT 850 AND 700 MB/ WILL IMPACT THE RGN SATURDAY...WITH STG MLVL FORCING VIA FRONTOGENESIS. LOOKING AT THE THERMAL MLVL PACKING...SYSTEM TAKING ON THE APPEARANCE OF A COOL SEASON RAIN EVENT. ALL INDICATIONS POINT TO HVY RN POTENTIAL AT LEAST INTO SAT AM. UNFORTUNATELY...HVY RNFL AXIS DIFFICULT TO PINPOINT AS AMPLITUDE OF WAVE REMAINS UNCERTAIN. ALL MDLS HV OPEN WV EVOLVING INTO A CLOSED WAVE...EXCEPT THE CMC MDLS. FAIRLY CONFIDENT THAT A CLOSED WAVE WILL MATERIALIZE GIVEN THE LONG WAVE PTN IS AMPLIFYING. ALTH IT IS POSSIBLE THAT A SLIGHTLY LESS AMPLIFIED SOLUTION THAN NAM/GFS AND UKMET COULD VERIFY. NEVERTHELESS...A POTENT SYSTEM IS LKLY TO IMPACT THE RGN INTO SAT AM. MDLS ALSO DIFFER ON HOW QUICKLY THIS SYSTEM WILL EXIT THE RGN...AS SFC WV TRAVERSES NEWD UP THE CST. GIVEN UNCERTAINTY ON AMPLITUDE OF THE SYSTEM...WL NOT DEVIATE MUCH FM GUID...WHICH SUGGEST HVY RNFL POTENTIAL DECREASING SAT AFTN AND EVENING FM WEST TO E. SUN THROUGH THU... ALTHOUGH MEDIUM RANGE MODELS ARE SHOWING GOOD CONTINUITY WITH LARGER SCALE FEATURES AND ARE IN DECENT AGREEMENT WITH MEAN TROUGH OVER EASTERN STATES...THERE ARE USUAL DIFFERENCES WITH SMALLER SCALE FEATURES THAT LEND LOWER THAN AVERAGE CONFIDENCE DURING EXTENDED PERIOD TODAY. PRIMARY ISSUE DEALS WITH TIMING OF SHORT WAVES AROUND TROUGH AND POTENTIAL EFFECTS AS THEY INTERACT WITH FRONTAL BOUNDARY SITTING OFF EAST COAST. DUE TO THIS UNCERTAINTY...WE ARE WEIGHTING FORECAST CLOSE TO ENSEMBLE MEAN WHICH TENDS TO VERIFY BEST THIS FAR OUT IN TIME. INITIAL SURFACE LOW IS EXPECTED TO HEAD OFF COAST SUN MORNING AS RIDGING FROM HIGH PRESSURE OVER GREAT LAKES EXTENDS INTO NEW ENGLAND MON AND TUE. WHILE WE ARE MORE CONFIDENT IN CLEARING WORKING INTO MUCH OF INTERIOR...THAT TREND SHOULD BE DELAYED A BIT NEAR COAST AS LOW IS SLOW TO EXIT. NEXT LOW RIDING UP ALONG FRONT IS EXPECTED TO TRACK SE OF NANTUCKET WED MORNING. WE ARE SHOWING AN INCREASE IN CLOUDINESS FROM SE TO NW TUE NIGHT AND WED...BUT WE WILL RESTRICT HIGHER CLOUD COVER AND CHANCE POPS TO OUR SE ZONES ONLY...MAINLY SE OF PROVIDENCE TO PLYMOUTH LINE. THAT SYSTEM SHOULD BE WELL OFFSHORE THU...BUT MAY DROP A WEAK FRONT OR TROUGH DOWN COAST THU AFTERNOON. SINCE WE HAVE A GOOD AMOUNT OF UNCERTAINTY WE DECIDED TO KEEP POPS BELOW CHANCE THROUGHOUT AND NOT HIT CLOUD COVER TOO HARD. && .AVIATION... VFR DEGRADES TO IFR MOST TAF SITES BY MORNING EXCEPT ACK WHICH IS LIFR/IFR. ADVERSE IFR CONDS IN RAIN/CIGS PERSIST FRI NIGHT AND SAT. PLS SEE TAFS FOR DETAILS. && .MARINE... SHORT TERM...MAINTAINED PRIOR KBOX FCST FOR SEAS RELATED SCA CONDS PTNS OF THE S COAST. SCA HAZARD NEEDS REREVIEW NEXT SHIFTS. ROUGH CONDITIONS EXPECT ON THE WATERS SAT...ESP FOR THIS TIME OF YEAR WITH SMALL CRAFT ADVISORY NE WNDS /25-33 KT/ LKLY SAT...WITH A LOW PROB OF MARGINAL GALES /GREATER THAN 33 KT/. GIVEN NE FETCH...SEAS MAY CLIMB 7 TO 10 FT ACRS ERN MA WTRS. WNDS WL BEGIN TO EASE SAT NGT INTO SUN. SMALL CRAFT ADVISORY CONDITIONS SHOULD SLOWLY EASE SUN NIGHT INTO MON AS SYSTEM PULLS OFFSHORE. NEXT SYSTEM IS EXPECTED TO PASS SE OF NANTUCKET WED MORNING...BUT GRADIENT LOOKS TO BE LOOSE ENOUGH THAT WE THINK WE WILL STAY BELOW SMALL CRAFT ADVISORY THRESHOLD. && .HYDROLOGY... 48 HRS ENDING 21Z SAT SHOULD PRODUCE 1 OR GREATER ALL SNE WITH MANY REPS OF 3-6. HEAVIEST AXIS IS STILL IN DOUBT BUT 24 HR FFG IS AOB 3.5 IN MUCH OF E MASS AND RI. WATCH POSTED THERE. WATCH MAY NEED WESTWARD EXPANSION IN FUTURE FCSTS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...FLASH FLOOD WATCH FOR MAZ005>007-013>021 UNTIL 11 AM SATURDAY. NH...NONE. RI...FLASH FLOOD WATCH FOR RIZ001>007 UNTIL 11 AM SATURDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ232-254-255 UNTIL 6 PM FRIDAY. && SHORT TERM...DRAG LONG TERM...JWD/NOCERA AVIATION...DRAG MARINE...JWD/DRAG/NOCERA HYDROLOGY...DRAG
Hazardous weather outlook, Jun 1, 4:41 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 441 PM EDT THU JUN 1 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020900- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 441 PM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS... EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE... CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT A DENSE FOG ADVISORY REMAINS IN EFFECT FOR NANTUCKET THROUGH 9 AM. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND EXTENDING SOUTH INTO RHODE ISLAND. SHOWERS AND THUNDERSTORM WILL BE MOST NUMEROUS ACROSS WESTERN SECTIONS. ANY THUNDERSTORM HAS THE POTENTIAL TO PRODUCE LARGE HAIL...STRONG WINDS AND TORRENTIAL RAINFALL RESULTING IN LOCALIZED FLASH FLOODING. SHOWERS AND THUNDERSTORMS WILL DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY ADDITIONAL HEAVY RAIN AND EMBEDDED THUNDERSTORMS ARE EXPECTED FRIDAY INTO SATURDAY MORNING. TOTAL RAINFALL AMOUNTS BY SATURDAY SHOULD AVERAGE BETWEEN 1 AND 3 INCHES WITH LOCALLY HIGHER AMOUNTS UP TO 5 INCHES POSSIBLE. THEREFORE...A FLOOD FLASH FLOOD WATCH HAS BEEN ISSUED FOR FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REMAINS REQUESTED INTO THIS EVENING FOR THE POTENTIAL OF A FEW SEVERE THUNDERSTORMS AS WELL AS THE POSSIBILITY FOR ISOLATED AREAS OF FLASH FLOODING. NOCERA
In the hours before
Special weather statement, Jun 1, 11:57 AM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1157 AM EDT THU JUN 1 2006 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-012000- CENTRAL MIDDLESEX MA-CHESHIRE NH-EASTERN ESSEX MA- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HILLSBOROUGH NH-EASTERN KENT RI-EASTERN NORFOLK MA- HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST MIDDLESEX MA- SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WINDHAM CT- 1157 AM EDT THU JUN 1 2006 ...THUNDERSTORMS THIS AFTERNOON WILL PRODUCE STRONG WIND GUSTS... STREET FLOODING RAINS AND SMALL HAIL IN PORTIONS OF SOUTHERN NEW ENGLAND... THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND EARLY THIS AFTERNOON REACHING THE EASTERN MASSACHUSETTS COAST AND THE UPPER PART OF NARRAGANSETT BAY LATE IN THE DAY. STORMS WERE IN THE PROCESS OF DEVELOPING DURING MIDDAY OVER EASTERN NEW YORK STATE. THEY WILL DEVELOP IN THE CONNECTICUT RIVER VALLEY BETWEEN 130 PM AND 330 PM...REACHING THE INTERSTATE 95 CORRIDOR FROM NEWBURYPORT TO BOSTON AND PROVIDENCE LATE IN THE DAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE STRONG WIND GUSTS UP TO 50 MPH. THAT MAY BE STRONG ENOUGH TO DOWN LARGE BRANCHES...OR EVEN BRING DOWN TREES WHICH HAVE BEEN WEAKENED BY THE RECENT HEAVY RAINFALL IN SOUTHERN NEW ENGLAND. THUNDERSTORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND BANDS OF VERY HEAVY RAIN...POSSIBLY EVEN SMALL HAIL. THESE STRONGER STORMS ARE MORE LIKELY TO AFFECT NORTHERN CONNECTICUT AND WESTERN AND CENTRAL MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE. IF YOU HAVE OUTDOOR PLANS...BE ALERT FOR SIGNS OF THREATENING WEATHER...AND GET INDOORS IMMEDIATELY IF THUNDERSTORMS APPROACH YOUR AREA. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES TODAY. DRAG
Special weather statement, Jun 1, 3:58 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT THU JUN 1 2006 CTZ002-012045- HARTFORD CT- 358 PM EDT THU JUN 1 2006 AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 7 MILES WEST OF BURLINGTON...OR ABOUT 4 MILES SOUTHEAST OF TORRINGTON...MOVING EAST AT 35 MPH. THE THUNDERSTORM SHOULD BE NEAR...CANTON AND BURLINGTON BY 410 PM EDT...BLOOMFIELD AND AVON BY 420 PM EDT...WINDSOR AND WINDSOR LOCKS BY 430 PM EDT...EAST WINDSOR AND SOUTH WINDSOR BY 440 PM EDT. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BELK/KJC
Local storm report, Jun 1, 4:35 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL FARMINGTON 41.72N 72.83W
06/01/2006 M0.75 INCH HARTFORD CT TRAINED SPOTTER
&&
GAFThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:12 PM EDT | Flash Flood Watch | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 51 hr |
| Jun 1, 4:06 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 39 min |
| Jun 1, 4:15 PM EDT | Flash Flood Warning | BOX | Capitol Planning Region | 2 hr |
| Jun 1, 5:39 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 36 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.